MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BLT 40MM; DRILLS

DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BLT 40MM; DRILLS
Catalog Number 227457000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, it was observed that while using the 40 mm drill bit, it broke during the drilling of the acetabular cup.A prompt solution was implemented by removing the fragments of the broken drill bit and replacing it with another drill bit of the same specifications, also included in the kit.This allowed the surgery to be completed successfully, without any adverse effects on the patient or alterations to the surgical schedule.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿during the procedure it is presented that when using the 40 mm bit ref 227457000 this was broken while the brocade was made in the acetabular cup, a prompt solution is given in this regard, removing the fragments of the split bit and changing the specialist this bit for another bit of the same characteristics that also comes within the team, thus achieving to finish the surgery successfully, without affecting the patient and without alterations in the surgical times.At the end the surgical technologist was notified of what was presented, a report is left in the case report and this medium in order to inform what happened, so that the drill bit which was sent within the same equipment is changed for a new one when the devices return to the j&j facilities (photographic records are attached).The patient was not affected.¿.The product was not returned to depuy synthes; however, photos were provided for review.Review of the photographic evidence revealed that quickset 3.8 dimtr dr blt was broken in two fragments.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces, such as: heavy usage and multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the quickset 3.8 dimtr dr blt 40mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
QUICKSET 3.8 DIMTR DR BLT 40MM
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24557876
Report Number1818910-2026-04470
Device Sequence Number9330702
Product Code HTW
UDI-Device Identifier10603295109327
UDI-Public(01)10603295109327
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227457000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown